Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

I think I might be hearing voices. Can it be the side effect of the Effexor?

(I think I might be hearing voices.) I started taking Effexor XR 3 days ago and now I m hearing voices. I can t hear what they re saying but I can hear their voices. Is this a side effect of the Effexor? I read the side effects online but hearing voices wasn t one of them. I also smoked (weed) today, monday, and sunday, but people have been telling me that you don t hear voices when you smoke weed/pot. (especially when you re not high anymore)--- So far it s been really bugging me, for example: I was listening to music last night with my headphones on, music loud, and I kept hearing these voices. I turned the music off and found out my mom was downstairs talking really quietly. (Was it her I heard talking? It couldn t have been because I was listening to music) Even as I write this I hear people outside somewhere talking but I can t find anyone. It gets faint at times. I m taking Effexor XR, and Zi Xiu Tang (chinese diet pills ).
Asked On : Thu, 6 Jan 2011
Answers:  2 Views:  360
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Hi. Welcome To HealthcareMagic
Marijuana causes distortion in perceptions (sights, sounds, time, and touch). In your cause it is the reason for hearing voices (hallucinations). Stop for 1-2 months and watch for symptoms. If you still have symptoms, then the diagnosis changes and you need antipsychotic medications rather than antidepressants.

Regards, Dr. Jagdish
Answered: Thu, 6 Jan 2011
I find this answer helpful

 1 user finds this helpful

  Anonymous's Response
Thank you! I guess i'll try that I suppose, but I'm not so sure it'll happen.
Answered: Thu, 6 Jan 2011
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor